Hail, Clinton
- When
- April 11, 2:00 AM EST to 2:04 AM EST
- Where
- Clinton County, 1.19 mi N of Blanchester
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.297, -83.978
A severe thunderstorm producing damaging winds in northwest Fairfield County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A severe thunderstorm producing damaging winds in northwest Fairfield County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 11, 12:54 AM EST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 154 AM EDT FRI APR 11 2008 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE FROM THE CENTRAL MISSISSIPPI VALLEY INTO THE WESTERN GREAT LAKES THROUGH FRIDAY. AN ASSOCIATED COLD FRONT WILL PUSH THROUGH THE REGION FRIDAY AFTERNOON...BRINGING SHOWERS AND THUNDERSTORMS. MUCH COOLER TEMPERATURES WILL SETTLE INTO THE AREA BEHIND THE COLD FRONT THIS WEEKEND...ALONG WITH A LINGERING CHANCE OF SHOWERS. && .NEAR TERM /THROUGH TODAY/... CURRENT FORECAST LOOKS GOOD SO NO UPDATE IS NEEDED LATE THIS EVENING. THUNDERSTORMS ARE CONTINUING TO DEVELOP MAINLY TO OUR WEST. A FEW THUNDERSTORMS HAVE MOVED THROUGH WEST CENTRAL OHIO AND EXPECT THAT TREND TO CONTINUE FOR THE NEXT FEW HOURS. POSSIBLE SEVERE THUNDERSTORMS CURRENTLY OVER WESTERN INDIANA MAY MAKE IT IN HERE BY DAYBREAK. SURFACE LOW PRESSURE CURRENTLY OVER EASTERN KANSAS WILL LIFT NORTHEAST INTO THE WESTERN GREAT LAKES THROUGH THE DAY ON FRIDAY. AN ASSOCIATED COLD FRONT WILL PUSH EAST INTO OUR AREA FRIDAY AFTERNOON. AHEAD OF THIS...A WARM FRONT CURRENTLY OVER NORTHERN KENTUCKY WILL LIFT NORTH ACROSS OUR AREA THROUGH THIS EVENING. AS WE WILL BE IN THE WARM SECTOR THIS EVENING...EXPECT CONDITIONS TO GENERALLY BE DRY. HOWEVER...CURRENT PCPN PUSHING NORTHEAST ACROSS SOUTHERN ILLINOIS AND CENTRAL INDIANA...WILL LIKELY CLIP NORTHWEST PORTIONS OF OUR FA THROUGH THIS EVENING. WILL THEREFORE ALLOW FOR A CHANCE OF PCPN THERE THROUGH MIDNIGHT AND KEEP REMAINDER OF FA DRY. STRENGTHENING 925-850 MB JET WILL PUSH INTO OUR AREA LATER TONIGHT...ALONG WITH SOME ASSOCIATED LOW LEVEL CONVERGENCE. THUS...EXPECT MORE WIDESPREAD PCPN TO SPREAD IN FROM THE WEST AFTER MIDNIGHT...ESPECIALLY IN 08Z-12Z TIME RANGE. BY THIS TIME...ANY SURFACE BASED INSTABILITIES ARE ALL BUT GONE...BUT THERE DOES APPEAR TO BE A BIT OF ELEVATED 800-850 MB INSTABILITIES. THUS...WE SHOULD SEE SHOWERS AND THUNDERSTORMS DEVELOP/MOVE IN LATE TONIGHT...BUT GENERALLY EXPECT A WEAKENING TREND AS THEY MOVE EAST. GIVEN STRONG LOW LEVEL JET AND GOOD VEERING PROFILE...ESPECIALLY IN THE LOWEST 1 KM (0-1KM AND 0-3 KM HELICITIES BOTH PROGGED TO BE AROUND 300 M2/S2)...IF ENOUGH INSTABILITY IS PRESENT...THEREAT FOR PRIMARILY SOME DAMAGING WINDS WILL BE POSSIBLE ACROSS WESTERN PORTIONS OF FA LATE TONIGHT INTO EARLY FRIDAY MORNING. BIG QUESTION FOR FRIDAY CONTINUES TO REVOLVE AROUND HOW MUCH TEMPERATURE RECOVERY WE WILL BE ABLE TO ACHIEVE THROUGH THE AFTERNOON OUT AHEAD OF APPROACHING COLD FRONT. THIS WILL DEPEND ON HOW LONG MORNING PCPN AND ANY RELATED CLOUDS LINGER ACROSS OUR AREA. RIGHT NOW..THE MODELS ARE ONLY SHOWING SURFACE TEMPS INTO THE UPPER 60S TO LOWERS 70S AND SUSPECT THIS IS PROBABLY A BIT ON THE LOW SIDE GIVEN SOUTHERLY SURFACE FLOW. THUS...MODELS ARE PROBABLY UNDER DOING THE INSTABILITIES FOR FRIDAY AFTERNOON. THIS WILL HAVE AN EFFECT ON OUR TEMPERATURES AND THUS OUR INSTABILITIES...SO WILL BANK ON A PRETTY GOOD CHANCE AT SEEING SOME REDEVELOPMENT THROUGH THE AFTERNOON HOURS. FORECAST SOUNDINGS INDICATING LOW LEVEL FLOW BECOMING A BIT MORE UNIDIRECTIONAL AS WE HEAD THROUGH THE AFTERNOON...BUT THERE IS STILL GOOD SPEED SHEAR PRESENT. THUS...IF WE ARE ABLE TO GET SOME DECENT WARMING DURING THE DAYTIME HOURS...WE COULD END UP WITH SOME FAIRLY WIDESPREAD SEVERE WEATHER FRIDAY AFTERNOON INTO EARLY EVENING...ESPECIALLY ACROSS EASTERN PORTIONS OF FA WHERE TIMING SHOULD BE A LITTLE MORE FAVORABLE. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... WE COULD SEE A LINGERING CHANCE OF THUNDERSTORMS INTO EARLY EVENING ACROSS THE EAST BEFORE THE COLD FRONT PUSHES EAST OF THE AREA FRIDAY NIGHT. WE SHOULD THEN SEE ANY LINGERING SHOWER ACTIVITY TAPER OFF THROUGH MIDNIGHT AS MUCH COOLER AIR FILTERS IN BEHIND THE FRONT. AS MID/UPPER LEVEL LOW THEN PIVOTS SLOWLY DOWN ACROSS THE LOWER GREAT LAKES...WE SHOULD SEE A CHANCE OF SHOWERS SPREAD DOWN FROM THE NORTH LATER FRIDAY NIGHT INTO SATURDAY AND SATURDAY NIGHT. WILL KEEP PCPN ALL LIQUID THROUGH SATURDAY NIGHT...ALTHOUGH TOUGH TO RULE OUT A FEW WET SNOW FLAKES MIXING IN WITH ANY RAIN ACROSS THE FAR NORTH LATE. && .LONG TERM /SUNDAY THROUGH THURSDAY/... HIGH AMPLITUDE MID-LEVEL TROUGH FORECAST TO MOVE ACROSS THE ILN FORECAST AREA ON SUNDAY/MONDAY...SLIPPING TO THE EAST OF THE AREA BY TUESDAY. RIDGE EXPECTED TO BUILD IN FOR TUESDAY/WEDNESDAY...WITH A WEAK TROUGH FORECAST TO APPROACH FROM THE NW BY WEDNESDAY NIGHT. ECMWF/GFS FAIRLY CONSISTENT WITH PLACEMENT OF FRONTAL TROUGH ACROSS OUR AREA BY 12Z SUNDAY. HOWEVER ECMWF A BIT QUICKER WITH MOVING IT SOUTH ACROSS THE FORECAST AREA. FOLLOWING HPC GUIDANCE...HAVE ALSO DISCOUNTED THE ECMWF AS MORE OF AN OUTLIER DURING THIS EARLY PERIOD OF THE EXTENDED. SOME MIXED RAIN/SNOW POSSIBLE EARLY SUNDAY MORNING AND AGAIN LATER SUNDAY NIGHT AND EARLY MONDAY MORNING PER MODEL SOUNDING PROFILES. HIGH PRESSURE SHOULD BUILD INTO THE AREA FOR MONDAY NIGHT THROUGH WEDNESDAY. A WEAK COLD FRONT CURRENTLY FORECAST TO PUSH INTO OUR FORECAST AREA FROM THE NORTH. MUCH UNCERTAINTY AT THIS TIME WITH REGARDS TO THIS FRONT...BOTH IN TERMS OF TIMING AND AFFECT IT WILL HAVE ON OUR AREA. CURRENTLY BRINGING IN LOW CHANCE POPS FOR LATER WEDNESDAY NIGHT INTO THURSDAY AS FRONT SHOWS SIGNS OF HANGING UP ACROSS OUR FORECAST AREA BEFORE MOVING BACK TO THE NORTH. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... BAND OF DIFFUSE THUNDERSTORMS WILL PUSH THROUGH OHIO THIS MORNING...MOSTLY BETWEEN 8 AND 12Z...SLIGHTLY EARLIER IN DAYTON AND LINGERING A BIT LONGER IN COLUMBUS. CIGS OUTSIDE OF SHOWER AND THUNDERSTORM ACTIVITY SHOULD REMAIN VFR. MODELS ARE PROGGING A DISTINCT BACK EDGE WORKING THROUGH EARLY THIS MORNING WITH NO AFTERNOON CONVECTION. HAVE HELD ON TO LOWER CIGS THROUGH THE AFTERNOON IN CENTRAL OHIO WHERE REMAINING TAF SITES SHOULD ONLY SEE SCT CB TODAY. MOIST BOUNDARY LAYER WITH A LOADED TRIGGER SOUNDING IS A BIT DISCONCERTING THIS AFTERNOON. PRE FRONTAL STORMS THIS MORNING SHOULD STABILIZE THE SFC BUT THERE IS A CONCERN FOR ISOLD STRONG TSRA WITH ENOUGH HEATING DUE TO LACK OF CLOUD COVER. SFC WINDS WITH THE FROPA THIS AFTERNOON WILL SEE SOME GUSTS TO 30KT. OUTLOOK...MVFR CIGS ARE EXPECTED ON SATURDAY AND SHOULD CONTINUE THROUGH MONDAY MORNING AS COLD WORKS IN WITH THE EASTWARD MOVING LOW PRESSURE. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JGL NEAR TERM...CONIGLIO/JGL SHORT TERM...JGL LONG TERM...JTD AVIATION...FRANKS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 440 PM EDT THU APR 10 2008 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-112045- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN- CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-HAMILTON- CLERMONT- 440 PM EDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATE TONIGHT ACROSS SOUTHEAST INDIANA...WESTERN OHIO AND NORTHERN KENTUCKY. A FEW OF THE STORMS MAY BE SEVERE LATE TONIGHT WITH THE PRIMARY SEVERE THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE DAY ON FRIDAY. SOME OF THE STORMS MAY BE SEVERE IN THE AFTERNOON WITH THE PRIMARY SEVERE THREAT BEING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND FRIDAY. KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-112045- BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH- LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 440 PM EDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE DAY ON FRIDAY. SOME OF THE STORMS MAY BE SEVERE IN THE AFTERNOON WITH THE PRIMARY SEVERE THREAT BEING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON.
The Cincinnati radar (KILN), 19 km away, was scanning. The volume nearest the first event began at 07:00 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
At least ten large pine trees were knocked down. There was some structural damage to a home with a few broken windows.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2008Every state in 2008This day in weather historyWarnings in Ohio, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95467, 95465.